- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 973586, 8 pages
On Some Vector-Valued Inequalities of Gronwall Type
Department of Applied Mathematics, I-Shou University, No. 1, Sec. 1, Syuecheng Road, Dashu District, Kaohsiung City 84001, Taiwan
Received 25 October 2013; Accepted 12 December 2013; Published 22 January 2014
Academic Editor: Weinian Zhang
Copyright © 2014 Dah-Chin Luor. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper we established some vector-valued inequalities of Gronwall type in ordered Banach spaces. Our results can be applied to investigate systems of real-valued Gronwall-type inequalities. We also show that the classical Gronwall-Bellman-Bihari integral inequality can be generalized from composition operators to a variety of operators, which include integral operators, maximal operators, geometric mean operators, and geometric maximal operators.
It is well known that the Gronwall-type inequalities play an important role in the study of qualitative properties of solutions to differential equations and integral equations. The Gronwall inequality was established in 1919 by Gronwall  and then it was generalized by Bellman . In fact, if where and , and are nonnegative continuous functions on , then This result plays a key role in studying stability and asymptotic behavior of solutions to differential equations and integral equations. One of the important nonlinear generalizations of (1) and (2) was established by Bihari . Assume that , and are nonnegative continuous functions on , and is a positive increasing continuous function on . Bihari showed that if and , then where , . By choosing , inequality (4) can be reduced to the form (2). Many results on the various generalizations of real-valued Gronwall-Bellman-Bihari type inequalities are established. See [4–12], [13, CH.XII], [14–16], and the references given in this literature.
Another direction of generalizations is the development of the abstract Gronwall lemma. These results are closely related to the fixed points of operators. See [17, 18], [13, CH.XIV], , [20, Proposition 7.15], and the references given in this literature.
Inequality (3) can be written in a general form where is a positive operator on continuous functions. If is a composition operator defined by , then (5) is reduced to (3). We show that if belongs to the class of operators which is defined in Section 5, then we have an upper estimate of which is similar to the form (4). It is worth pointing out that the class includes integral operators maximal operators geometric mean operators and geometric maximal operators We discuss these operators and the class in Section 5. We extend the Gronwall-Bellman-Bihari inequality (3) and (4) to the form (5) and the operator in (5) is generalized from a composition operator to the class of operators.
The aim of this paper is to investigate vector-valued inequalities in ordered Banach spaces. Under suitable conditions we have estimates for which are similar to (4). By restricting our results to Euclidean spaces we study systems of real-valued Gronwall-type inequalities. For the one-dimensional case, real-valued inequalities of the form (5) with are discussed.
Throughout this paper, let , , where , let be Banach spaces, ; and be an ordered Banach space with an order cone (see [20, Definition 7.1]). We denote by and the space of continuous operators and the space of continuously Fréchet differentiable operators, respectively, from into .
For , the integral of on and the derivative of at , which are denoted by and , respectively, can be defined as generalizations of the usual definitions of integral and derivative for real-valued functions. One may see [20, Sections 3.1 and 3.2] for the definitions and properties of the integral and derivative. In particular, if exists for all , where and are defined by one-sided limits, and if is continuous on , then . If we define for all , then exists for all and . See [20, Propositions 3.5 and 3.7]. By defining we see that is an ordered Banach space with sup-norm and the order cone . If in , then .
By [21, Theorem 7.1.9] we see that, for , the Fréchet derivative exists if and only if exists and Here we denote by the value of at .
For , , let and we define . Then is a norm and , with coordinatewise linear operations, is a Banach space. If are ordered Banach spaces with ordered cones , respectively, then is an ordered Banach space with an order cone . It is easy to see that a sequence of points in converges to a point if and only if converges to in for each . For , , we define . Then . If all exist for , then the derivative of at exists and .
Let , , and be Banach spaces, and , are nonempty open subsets of , , respectively, and let and . Suppose that is continuous and Fréchet differentiable at a point and that is continuous and Fréchet differentiable at the point . Then is continuous and Fréchet differentiable at , and
Let , , and be Banach spaces, and is a nonempty open subset of , and let be given by . For , let and let for all . It is clear that is open and . If has a Fréchet derivative at , then we define the partial Fréchet derivative of at with respect to the variable to be ; it is a linear operator of into . The derivative is defined similarly. If is Fréchet differentiable at , then is Fréchet differentiable with respect to both variables at and for all . Moreover, is continuously Fréchet differentiable in a neighborhood of if and only if all partial Fréchet derivatives are continuous in a neighborhood of . Similar results hold for maps of the form .
Notation. Here we give notations used in this paper for reader’s convenience. , , , , , and is defined by
3. Some Vector-Valued Gronwall-Type Inequalities
Theorem 1. Let . Suppose that and is bijective and is of monotone type, and suppose that there exist monotone increasing operators , , such that for all , We also suppose that there exist and , , such that is bijective and monotone increasing and is of monotone type, and for , If satisfies (15), then where is defined by Moreover, if there exists such that for all , then where in (21) is the constant function in with value .
Proof of Theorem 1. Let . By (15) we have for all . By the chain rule we see that, for and ,
Since , and we see that
Since is bijective, we write to be the solution of the equation . By in and [20, Proposition 7.37] we see that . This shows that for and hence
Since is monotone increasing, we see that is positive and hence monotone increasing for each . Therefore for ,
For we obtain
By letting and the condition ,
for all . Since and are continuous on , inequality (28) holds for all . This implies for all . Therefore and in .
Since and are monotone increasing, it follows that if for all then in and we obtain (21). This completes the proof.
In the case and , we see that is given by Moreover, is the zero operator of into and is the identity operator of into . We have the following corollary.
Remark 3. If and for each , then (32) is reduced to the following integral inequality: By [20, Proposition 3.7] the item in (17) and (30) can be replaced by . Moreover, if is monotone increasing for each , then we can choose , , in Corollary 2 and condition (30) is redundant.
Consider the case that are ordered Banach spaces, , and . We see that is given by Moreover, is the zero operator of into and is the operator of into such that for , the th element of is and the other elements are zero.
Remark 4. Let , , and is defined by for . Suppose that each is injective and is of monotone type. Suppose that for any , where , there exist such that for each . Then is bijective and is of monotone type.
The following corollary can be obtained by Theorem 1.
Corollary 5. Let and let , , , , and be given as in Theorem 1 with . Let , be given as in Remark 4. Suppose that , , and there exist and monotone increasing operators , , such that for and for all , where and the th element of is and the other elements are zero. If satisfies the systems for all , then we have (19)–(21).
Remark 6. If and for each , then (37) is reduced to the system of integral inequalities The item in (35) can be replaced by . Moreover, if is monotone increasing for each , then we can choose , , in Corollary 5 and condition (35) is redundant.
4. Systems of Real-Valued Gronwall-Type Inequalities
In this section we apply results in Section 3 to obtain systems of real-valued Gronwall-type inequalities. Consider the case , , , , and . Let , , , , , and , , , . Let , .
Define by Then (15) can be reduced to the system
Remark 7. Suppose that is injective and is of monotone type for each . Suppose that for any , where , there exist such that for each . Then is bijective and is of monotone type.
Since and, for , the linear transform can be represented by the matrix , conditions (16)-(17) are reduced to where , , are monotone increasing operators. Here the vector in (43) is written as a column matrix. In particular, if , then and (43) is reduced to
Remark 8. Define by . Suppose that is injective and monotone increasing and is of monotone type for each , and, for any , there exist such that for each . Then is bijective and monotone increasing and is of monotone type. Moreover, the linear transform can be represented by the Jacobian matrix , , . Hence (18) is reduced to where . Here the vectors and in (45) are written as column matrices.
Theorem 9. Let and the conditions of , be given in Remark 7. Suppose that , and there exist monotone increasing operators , , such that (42)-(43) are satisfied. We also suppose that conditions for , in Remark 8 hold and (45) is satisfied. If satisfies the system (40), then one has (19)–(21) with .
Let , . If we define by then (15) can be reduced to the system
Remark 10. Suppose that is bijective and is of monotone type for each . Then defined by (46) is bijective and is of monotone type, and where . In particular, the function is given by
Example 11. Define , where . If is strictly increasing from onto , then is bijective and is of monotone type, and (48) can be reduced to where .
Remark 12. Let , . Define by Suppose that is strictly increasing from onto for ; then it is easy to see that is bijective and monotone increasing and is of monotone type, and Moreover, the Jacobian matrix is a diagonal matrix with diagonal entries , . Hence in (18) can be represented by the diagonal matrix with diagonal entries , .
The following theorem can be obtained by Theorem 1.
Theorem 13. Let and the conditions of , be given as in Remark 10. Suppose that , , and there exist monotone increasing operators , , such that (42)-(43) are satisfied. We also suppose that there exist , , and , , , such that conditions for and in Remark 12 hold, and (18) with are satisfied. If satisfies (47), then we have where Moreover, if there exists such that for all , , then where in (55) is the constant function in with value .
Consider the particular case and , of Theorem 13. In this case and (47) is reduced to Assume that We also assume that there exist monotone increasing operators , , such that We also suppose that there exist and , , such that conditions for in Remark 12 hold and satisfy the following condition: where Then Theorem 13 implies that if satisfies (56) then we have (53) with
Corollary 15. Let and the conditions of be given as in Remark 10. Suppose that (57) holds, and there exist monotone increasing operators , , such that (58) is satisfied. For , we suppose that there exist and such that (62) holds. Define by (63). Assume that for all , where is defined by (61). If satisfies (56), then we have (53) and (55) with (64).
As an example we consider the system of integral inequalities Here is strictly increasing from onto , , , and . Assume that for each , is monotone increasing and there exist and such that for all . Moreover, we suppose that for all , where is given in (63). By Example 11 and Corollary 15 with , , , and , we have
5. A Real-Valued Gronwall-Type Inequality
In this section we establish a real-valued Gronwall-type inequality which extends (3) from composition operators to . Consider the case of (65): Here , is strictly increasing and , , , and . Let be the class of operators such that is positive and monotone increasing, and there exist and such that for all increasing , we have By some modification of results in Section 4 we have Theorem 16.
Theorem 16. Let and , , , and be given as above. Suppose . Let , where and . Assume that . If satisfies (68), then for all we have
It is easy to see that if , then for . If , then . Moreover, we also have , where . Hence the class of operators is closed under multiplication and linear combination with nonnegative coefficients. This and the following examples show that Theorem 16 can be applied to a variety of operators in (68).
Example 18. Let Then with and in (69).
Example 19. Let where and is increasing. Then with in (69).
Example 20. Let where and is increasing. Then with in (69).
Conflict of Interests
The author declares that there is no conflict of interests regarding the publication of this paper.
This work was supported by the National Science Council, Taipei [NSC 100-2115-M-214-004].
- T. H. Gronwall, “Note on the derivatives with respect to a parameter of the solutions of a system of differential equations,” Annals of Mathematics, vol. 20, no. 4, pp. 292–296, 1919.
- R. Bellman, “The stability of solutions of linear differential equations,” Duke Mathematical Journal, vol. 10, no. 4, pp. 643–647, 1943.
- I. Bihari, “A generalization of a lemma of bellman and its application to uniqueness problems of differential equations,” Acta Mathematica Academiae Scientiarum Hungaricae, vol. 7, no. 1, pp. 81–94, 1956.
- R. P. Agarwal, S. Deng, and W. Zhang, “Generalization of a retarded Gronwall-like inequality and its applications,” Applied Mathematics and Computation, vol. 165, no. 3, pp. 599–612, 2005.
- A. Abdeldaim and M. Yakout, “On some new integral inequalities of Gronwall-Bellman-Pachpatte type,” Applied Mathematics and Computation, vol. 217, no. 20, pp. 7887–7899, 2011.
- R. A. C. Ferreira and D. F. M. Torres, “Generalized retarded integral inequalities,” Applied Mathematics Letters, vol. 22, no. 6, pp. 876–881, 2009.
- O. Lipovan, “A retarded Gronwall-like inequality and its applications,” Journal of Mathematical Analysis and Applications, vol. 252, no. 1, pp. 389–401, 2000.
- W. N. Li, M. Han, and F. W. Meng, “Some new delay integral inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 180, no. 1, pp. 191–200, 2005.
- L. Li, F. Meng, and L. He, “Some generalized integral inequalities and their applications,” Journal of Mathematical Analysis and Applications, vol. 372, pp. 339–349, 2010.
- M. Medveď, “A new approach to an analysis of Henry type integral inequalities and their Bihari type versions,” Journal of Mathematical Analysis and Applications, vol. 214, no. 2, pp. 349–366, 1997.
- Q.-H. Ma and J. Pečarić, “Estimates on solutions of some new nonlinear retarded Volterra-Fredholm type integral inequalities,” Nonlinear Analysis, Theory, Methods and Applications, vol. 69, no. 2, pp. 393–407, 2008.
- Q. H. Ma and J. Pečarić, “Explicit bounds on some new nonlinear retarded integral inequalities and their applications,” Taiwanese Journal of Mathematics, vol. 13, pp. 287–306, 2009.
- D. S. Mitrinović, J. Pečarić, and A. M. Fink, Inequalities Involving Functions and Their Integrals and Derivatives, Kluwer Academic Publishers, 1991.
- M. Pinto, “Integral inequalities of Bihari-type and applications,” Funkcialaj Ekvacioj, vol. 33, pp. 387–403, 1990.
- H. Ye and J. Gao, “Henry-Gronwall type retarded integral inequalities and their applications to fractional differential equations with delay,” Applied Mathematics and Computation, vol. 218, no. 8, pp. 4152–4160, 2011.
- H. Ye, J. Gao, and Y. Ding, “A generalized Gronwall inequality and its application to a fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 328, no. 2, pp. 1075–1081, 2007.
- J. Chandra and B. A. Fleishman, “On a generalization of the Gronwall-Bellman lemma in partially ordered Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 31, no. 3, pp. 668–681, 1970.
- C. Crǎciun and N. Lungu, “Abstract and concrete Gronwall lemmas,” Fixed Point Theory, vol. 10, no. 2, pp. 221–228, 2009.
- I. A. Rus, “Fixed points, upper and lower fixed points: abstract Gronwall lemmas,” Carpathian Journal of Mathematics, vol. 20, no. 1, pp. 125–134, 2004.
- E. Zeidler, Nonlinear Functional Analysis and Its Applications I, Springer, New York, NY, USA, 1986.
- A. L. Brown and A. Page, Elements of Functional Analysis, Van Nostrand-Reinhold, 1970.